Alert archive / Alabama / Small Craft Advisories in 2012

Small Craft Advisory 42, NWS Mobile, AL

November 13, 2012

NWS Mobile, AL issued this small craft advisory at Nov 13, 2012, 9:36 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2012, 9:36 PM CST (03:36 UTC)
Expired
Nov 14, 2012, 12:45 AM CST
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WHUS74 KMOB 140336
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
936 PM CST TUE NOV 13 2012

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR AREA COASTAL WATERS
THROUGH TONIGHT...

.STRONG DOWN-GLIDE FLOW WILL LAST INTO THE OVERNIGHT HOURS....THEN
SETTLE TOWARDS SUNRISE.

GMZ631-632-634-650-655-670-675-141145-
/O.NEW.KMOB.SC.Y.0042.121114T0336Z-121114T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-PENSACOLA BAY SYSTEM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
936 PM CST TUE NOV 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. 

* WINDS: WINDS OF 20 TO 25 KNOTS SETTLING TO 15 TO 20 KNOTS BY SUNRISE.

* SEAS: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
332 
WHUS74 KMOB 140645
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1245 AM CST WED NOV 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

.THE STRONG OFFSHORE FLOW EARLIER THIS EVENING HAS CONTINUED TO
SUBSIDE AND WILL CONTINUE TO DECREASE OVERNIGHT.

GMZ631-632-634-650-655-670-675-140745-
/O.CAN.KMOB.SC.Y.0042.000000T0000Z-121114T1800Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-PENSACOLA BAY SYSTEM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1245 AM CST WED NOV 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE STRONG OFFSHORE FLOW EARLIER THIS EVENING HAS CONTINUED TO
SUBSIDE AND WILL CONTINUE TO DECREASE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 5:30 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 13, 5:30 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CST TUE NOV 13 2012

.AVIATION...(00Z ISSUANCE)...VFR CONDITIONS THROUGH THE PERIOD WITH
LIGHT TO MODERATE NORTHERLY WINDS AND HIGH CI.

/16
&&
.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...FAST MOVING MID
LEVEL SHORTWAVE TROF ADVANCES EASTWARD OUT OF THE PLAINS TONIGHT AND
PROGRESSES ACROSS THE GULF COAST THROUGH THE DAY WEDNESDAY.
TONIGHT'S WEATHER WILL BE DOMINATED BY SURFACE HIGH PRESSURE WITH
COLDEST LOW TEMPERATURES DIPPING DOWN INTO THE MID/UPPER 30S MAINLY
NORTH OF I-10. MID TO HIGH LEVEL CLOUDS OVER EASTERN TEXAS AND
LOUISIANA ARE FORECAST TO SPREAD EASTWARD TONIGHT AS WELL. HAVE SOME
RESERVATIONS ABOUT MENTIONING PATCHY FROST AS WE BEGIN TO NOTICE
THESE CLOUDS ENTERING SOUTHWEST ZONES. BETTER RISK FOR LATE NIGHT
FROST MAY BE OVER THE NORTHEAST ZONES AS CLOUDS TAKE A BIT LONGER TO
SPREAD INTO THESE AREAS.

SURFACE FRONTAL BOUNDARY DRAPED OFF THE SOUTHEAST COAST INTO THE
CENTRAL GULF BEGINS TO BULGE OVER THE SOUTHEAST WITH THE APPROACH OF
THE MID LEVEL ENERGY ON WEDNESDAY. A SURFACE INVERTED TROF FORMS OVER
THE EASTERN GULF AND NOSES NORTHWARD INTO THE SOUTHEAST WITH
PRECIPITABLE WATERS RISING SLOWLY OVER THE SOUTHEAST. THERE ARE SOME
SUBTLE DIFFERENCES AMONGST THE SHORT RANGE MODELS ON HOW FAR WEST THE
PLACEMENT OF THE MOIST AXIS DEMARCATION LINE BECOMES...WHICH COULD
EXTEND WESTWARD JUST ENOUGH INTO THE FAR EASTERN ZONES BY WEDNESDAY
AFTERNOON. GIVEN THAT OVERALL PRECIPITABLE WATER VALUES LOOK TO RANGE
FROM THREE QUARTERS TO JUST BELOW AN INCH IN THE EXTREME EASTERN
LOCALES...ENOUGH LIFT FROM MID LEVEL DISTURBANCE COULD YIELD A SMALL
RAINFALL CHANCE WITH ANY MEASURABLE RAINS BEING LIGHT...MAINLY AT OR
LESS THAN 0.05" THERE. ELSEWHERE...NOT EXPECTING RAIN AS DEEP LAYER
MOISTURE IS MUCH LESS WITH ONLY AN INCREASE IN MID/HIGH LEVEL CLOUDS
FORECAST. CONSIDERING CLOUDS...HIGH TEMPERATURES GENERALLY IN THE
LOWER HALF OF THE 60S UNDER LIGHT NORTHERLY WINDS ON WEDNESDAY. UPPER
LEVEL SHORTWAVE TROF ADVANCES EAST OF THE AREA WEDNESDAY NIGHT WITH
LITTLE CHANGE IN THE SYNOPTIC SCALE SURFACE HIGH...WHICH HOLDS TO
OUR NORTH. A MODERATION OF SOME 4 TO 6 DEGREES FORECAST FOR NIGHTTIME
LOWS WEDNESDAY NIGHT WITH NUMBERS MOSTLY IN THE UPPER 30S INTERIOR TO
MID/UPPER 40S OVER THE COASTAL ZONES. /10

.LONG TERM [THURSDAY THROUGH TUESDAY]...MID LEVEL ENERGY OVER THE
UPPER MIDWEST THURSDAY DIVES SOUTHEASTWARD AND CARVES OUT A DEEP
UPPER TROF INTO THE SOUTHEAST THIS WEEKEND. OUTSIDE OF SOME
CLOUDS...THE MEDIUM RANGE PERIOD LOOKS RAINFREE AS FORECAST AREA WILL
BE ON THE DRY...WEST SIDE OF THE FORMING TROF. THE TROF LIFTS OFF THE
SOUTHEAST COAST LATE SUNDAY WITH MID LEVEL RIDGE ADVANCING EASTWARD
OVER THE SOUTHERN STATES EARLY NEXT WEEK. MEANWHILE...WELL DEFINED
SURFACE HIGH PRESSURE REMAINS IN CONTROL TO OUR NORTH. THE
GFS/ECMWF/AND CANADIAN GEM PHYSICAL SOLUTIONS HAVE DRY CONDITIONS
OVER THE WEEKEND THROUGH EARLY NEXT WEEK.

HIGH TEMPERATURES FRIDAY THROUGH TUESDAY WILL RANGE FROM 65 TO 70
DEGREES. LOW TEMPERATURES EACH NIGHT WILL MOSTLY BE IN THE
40S ON AVERAGE...EXCEPT FOR THE LOWER 50S AT THE BEACHES. 10/22

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE OHIO AND
TENNESSEE VALLEYS THROUGH THURSDAY...WHILE A STRONG COLD FRONT
CONTINUES TO MOVE SOUTHWARD INTO THE CENTRAL AND SOUTHERN GULF.
MODERATE TO STRONG NORTHERLY WINDS WILL PERSIST OVER THE MARINE AREA
THROUGH TONIGHT...BEFORE A MORE LIGHT TO MODERATE NORTH TO NORTHEAST
FLOW PREVAILS WEDNESDAY THROUGH THE END OF THE WEEK. WE PLAN TO
ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE ON SCHEDULE AT 6 PM CST...
BUT SMALL CRAFT EXERCISE CAUTION HEADLINES MAY BE NEEDED THROUGH THE
REMAINDER OF THE NIGHT. SEAS IN THE 3 TO 6 FOOT RANGE THIS AFTERNOON
SHOULD GRADUALLY SUBSIDE TO THE 1 TO 3 FOOT RANGE LATE TONIGHT AND
HOLD STEADY THROUGH THE REMAINDER OF THE WEEK. /21

&&

.FIRE WEATHER...LARGE HIGH PRESSURE REMAINS IN PLACE FROM THE OHIO
RIVER VALLEY INTO EASTERN TEXAS. MEANWHILE A WEAK SURFACE TROF OF LOW
PRESSURE DEVELOPS OVER THE EASTERN GULF...NOSING NORTHWARD INTO
EASTERN ALABAMA ON WEDNESDAY AS AN UPPER LEVEL DISTURBANCE MOVES
QUICKLY EASTWARD OVER THE SOUTHERN STATES. THERE IS A SMALL CHANCE OF
LIGHT RAIN SHOWERS BY WEDNESDAY AFTERNOON AND EVENING OVER THE FAR
EASTERN ZONES ASSOCIATED WITH THIS FEATURE. DAYTIME HUMIDITY MODERATES
OVER THE NEXT COUPLE DAYS WITH DAYTIME DISPERSION BEING FAIR TO
GENERALLY GOOD. FOG NOT EXPECTED. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      38  62  43  65  46 /  05  10  10  05  05
PENSACOLA   42  63  47  66  49 /  05  10  10  05  05
DESTIN      48  63  50  63  53 /  05  10  10  05  05
EVERGREEN   33  62  38  66  43 /  05  10  10  05  05
WAYNESBORO  33  62  37  63  39 /  05  10  05  05  10
CAMDEN      33  62  38  64  40 /  05  10  10  05  10
CRESTVIEW   35  63  42  66  44 /  05  20  20  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MISSISSIPPI SOUND...PENSACOLA BAY SYSTEM...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Nov 13, 4:01 AM CST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
401 AM CST TUE NOV 13 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
401 AM CST TUE NOV 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-141215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
401 AM CST TUE NOV 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE
MARINE AREA THROUGH LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

Nearby

Small Craft Advisories in Alabama, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.